Results 1 to 8 of 8

Thread: Having an off day

  1. #1
    Join Date
    Nov 2005
    Location
    Pennsburg, Pa
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Having an off day

    Maybe its me, or maybe I am coming down with something. I have been weaning myself down on prednisone, I am down to 15mg a day. and I noticed yesterday and today I feel off balance, and not quite right. I am trying to get off prednisone being diabetic it makes my sugar high and sometimes at night I get a funky feeling in my chest when I lay on my side. I haven't tried the cellcept, b/c I am scared, and haven't heard from anyone that uses it but I know I have to get off the steriods. Does anyone else ever feel this way?? :?

  2. #2
    Join Date
    Dec 2005
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Back in the summer I was slowly coming off prednisone and one thing that happened to me is I'd get cold chills down my arms and then I would itch them because it almost felt like stuff was crawling up and down them. Not a very good feeling. Believe it or not the only thing that would make me feel balanced out and not woopy was drinking a ton of coffee... for a while I was drinking a ton and I'd still sleep it just made me feel normal again. Weird huh? I think everyones body reacts differently but overall we have some weird feelings. (And I also think I drank so much coffee that I can't stand to smell it anymore!!)

    Also as I lowered my doses of prednisone I began to feel almost frusterated, like I would feel a little bit swollen and almost as if someone was to touch me I would POP!!! It was the weirdest feeling and made me frusterated... does that make any sence?? So yes it made me feel not quite right.

    I hope you catch your balance though, it must be hard having to deal with the diabetes part aswell-I have troubles handling what I have I coudln't imagine more. My thoughts are with you!

    Your not alone!

  3. #3
    Join Date
    Nov 2005
    Location
    Pennsburg, Pa
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default feeling off balance

    Thanks for the info, I know prednisone is a great drug, but it does come with consequences. I think my vertigo is kicking in as well, usually right before christmas, so I will check with the doc about taking my meds since this is the first time its happened. This stinks.!!!!! :x

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    I don't want to frighten you, but Please -Please - Please be very careful weaning yourself off of the Prednisone.
    My daughter did that and because her levels of prednisone were so low, she developed pericarditus and pulmonary hypertension. The damage to her heart was severe and she never truly recovered.
    So, if you are weaning, make sure that you are doing it with the full knowledge and involvement of your doctors and make sure that you are trested regularly for any heart or lung damage!!

    Do be careful!!

    Saysusie

  5. #5
    Join Date
    Dec 2005
    Location
    Vancouver, BC
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I feel exactly the same way as you do. At least I am not the only who wants to get off prednisone. I was diagnosed with Lupus in October, I started with 50mg, then I was really off balance the following week, my rheumatologist reduced it to 25mg, then gradually to 10mg. I think 10mg isn't strong enough for me, I just saw him yesterday and was told that my lupus is active again, (I was feeling fine for a little while) and both I nor the doctor wants to increase the prednisone, he prescribed me imuran, almost the same as plaquenil which I am already taking.
    Hope you feel better.

  6. #6
    Join Date
    Dec 2005
    Location
    Nebraska
    Posts
    42
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I realize that prednisone is wonderful for some people, but I HATE IT!!! My staff started calling me moody mooderson because when I was on prednisone it was like I was on a roller coaster ride....up down loopy loop..ect!!! It also made me have sever problems with my blood sugars...I'm hypoglycemic, but I never could keep control of my blood sugars while I was on it, and know that this alone can make you feel icky!!! Prednisone even made me have convulsions!!!

    There are so many side effects to the prednisone, but I agree with Saysusie...you have to make sure you follow doctors orders to a tee when coming off of prednisone or any steriod for that matter!!!

    I hope that you start feeling better, and best wishes to you!!!
    ~*~Shannon~*~

    "And in the end, it's not the years in your life that count. It's the life in your years."
    -Abraham Lincoln

  7. #7
    Join Date
    Nov 2005
    Location
    Pennsburg, Pa
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I know prednisone is a great drug, I think at this point though my body is telling me by my sugars running high, (they weren't this bad when I was having a flare) that its time to come off, I am so restricted now on what I can eat it S---S!!! I go to the Rheumy again on Wednesday so we will see what he says, I haven't started the cellcept yet, I am still too scared to try it. I have no more rash, just incredibly dry skin. I joined a gym and go 4 days a week, that helps lower my sugar, but I will feel more normal once I am off this stuff. If I dont get to post again before the holiday, I wish you all a SAFE and more importantly HEALTHY new year. You have all been a godsend to me.

  8. #8
    Join Date
    Nov 2005
    Location
    Pennsburg, Pa
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Rheumy appt

    I went to see the rheumy today. I am down to 15 mg of prednisone and will "hopefully" be completely off in another month. Things look good and he seems pleased with my progress. still taking plequenil 2x a day and my rash is - dare I say it - gone. I check back in in 2 months hopefully with no flares in the mean time.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •